Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Nov 6, 2017, 10:31 AM EST for Adams County, Ohio. It took effect at Nov 6, 2017, 12:26 PM EST. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2017, 10:31 AM EST (15:31 UTC)
- In effect from
- Nov 6, 2017, 12:26 PM EST
- Expired
- Nov 6, 2017, 7:01 PM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
748
WGUS41 KILN 061531
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1031 AM EST Mon Nov 6 2017
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Ohio Brush Creek above West Union
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC001-070001-
/O.NEW.KILN.FL.W.0030.171106T1753Z-171107T0001Z/
/WUNO1.1.ER.171106T1753Z.171106T1800Z.171106T1801Z.NO/
1031 AM EST Mon Nov 6 2017
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Ohio Brush Creek above West Union
* until this evening.
* At 10 AM the stage was 14.1 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by this afternoon and continue
to rise to near 15.0 feet by this afternoon. The river will fall below
flood stage by this afternoon.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in
Adams County near Ohio Brush Creek.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$2 follow-up statements
833
WGUS81 KILN 061729
FLSILN
Flood Statement
National Weather Service Wilmington OH
1229 PM EST Mon Nov 6 2017
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-070036-
/O.EXT.KILN.FL.W.0030.171106T1726Z-171107T0036Z/
/WUNO1.1.ER.171106T1556Z.171106T1800Z.171106T1836Z.NO/
1229 PM EST Mon Nov 6 2017
...Flooding now expected to continue until this evening...
The Flood Warning continues for
The Ohio Brush Creek above West Union
* until this evening.
* At 12 PM the stage was 15.6 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 16 feet by early this afternoon.
The river will fall below flood stage later this afternoon.
* At stages near 16.0 feet, flooding of lowland areas continues. A few
inches of water is over the creek side lanes of low-lying county roads
near the creek close to Lawshee.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$786
WGUS81 KILN 061939
FLSILN
Flood Statement
National Weather Service Wilmington OH
239 PM EST Mon Nov 6 2017
...The Flood Warning is cancelled for the following rivers...
Little Miami River at Kings Mills
Little Miami River at Milford
OHC025-061-165-062009-
/O.CAN.KILN.FL.W.0029.000000T0000Z-171107T0515Z/
/KIMO1.1.ER.000000T0000Z.171106T1200Z.171106T1859Z.NO/
239 PM EST Mon Nov 6 2017
The Flood Warning is cancelled for
The Little Miami River at Kings Mills
* At 2 PM the stage was 16.8 feet.
* The river fell below flood stage this afternoon.
* Flood stage is 17 feet.
* The river will continue to fall to 9.7 feet by Tuesday morning.
* At stages near 17 feet, flooding of lowland areas occurs from South
Lebanon to Foster. Portions of Mason-Morrow-Millgrove Road also
flood.
&&
LAT...LON 3941 8409 3936 8408 3933 8421 3927 8425
3929 8428 3937 8426
$$
OHC025-061-062009-
/O.CAN.KILN.FL.W.0020.000000T0000Z-171107T0843Z/
/MLGO1.1.ER.171106T0737Z.171106T1230Z.171106T1815Z.NO/
239 PM EST Mon Nov 6 2017
The Flood Warning is cancelled for
The Little Miami River at Milford
* At 1 PM the stage was 16.8 feet.
* The river fell below flood stage this afternoon.
* Flood stage is 17 feet.
* The river will continue to fall to 11.3 feet by Tuesday morning.
* At stages near 17 feet, lowland flooding occurs along the river in
Clermont and Hamilton Counties.
&&
LAT...LON 3929 8428 3929 8426 3927 8425 3916 8428
3907 8443 3910 8443
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 6, 10:07 AM EST, 24 minutes earlier.
Area forecast discussion, Nov 6, 10:07 AM EST, 24 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1007 AM EST Mon Nov 6 2017 .SYNOPSIS... Clouds and much colder temperatures can be expected today in the wake of a cold front. A disturbance will work across southern portions of the region Monday night into Tuesday morning. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Mostly cloudy to cloud skies can be expected today in the post frontal airmass in the wake of a cold front. Northern winds and clouds will keep temperatures cool with little diurnal rise from current readings. Highs will range from the upper 40s northwest to the mid 50s far southeast. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Although dry conditions will start out the short term expect the dry conditions to be short lived as isentropic lift increases across southern portions of the region overnight. Increased precipitation chances across southern portions of the area due to this. There is no instability therefore do not have any thunder mention in. Rain showers will begin to taper off Tuesday morning into the afternoon hours as the best lift moves out of the region. With continued cloud cover across the region on Tuesday do not expect most locations to make it out of the 40s. Winds will also be breezy on Tuesday with wind gusts around 20 to 30 mph. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... A weak positively tilted short wave will push across the area early in the period, which could bring some additional light showers to far southern counties Tuesday night. Thereafter, high pressure will build in with dry and cool conditions. There will be a reenforcement of the cooler air late in the week which will drop high to 10 degrees below normal. The high pressure system will move off to the east over the weekend. 00Z models continue to have timing differences with the next short wave tracking across the country. Forecast leans towards the slower ECMWF which would hold off on showers until Sunday. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... Drizzle and gusty winds around 20 knots will taper off this morning. IFR cigs will gradually become MVFR today. Expect KDAY, KILN, KCMH, and KLCK to become VFR for awhile this evening into tonight. KCVG and KLUK are expected to only improve to MVFR conditions. Although KILN will improve to VFR conditions, expect MVFR cigs to work back in late tonight. A system will approach the southern TAF sites tonight. This will bring showers to KCVG, KLUK, and KILN. OUTLOOK...MVFR ceilings possible on Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Hickman SHORT TERM...Novak LONG TERM... AVIATION...Novak
Hazardous weather outlook, Nov 6, 4:05 AM EST, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 405 AM EST Mon Nov 6 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-071000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 405 AM EST Mon Nov 6 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 6, 8:37 AM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
837 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN W BROOKVILLE 39.42N 85.01W
11/06/2017 M2.34 INCH FRANKLIN IN CO-OP OBSERVER
24-HR TOTAL
&&
JGIBSONLocal storm report, Nov 6, 8:38 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
838 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN KINGS MILLS 39.36N 84.25W
11/06/2017 M2.88 INCH WARREN OH CO-OP OBSERVER
&&
JGIBSONLocal storm report, Nov 6, 8:50 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HEAVY RAIN 5 W FINNEYTOWN 39.22N 84.61W
11/06/2017 M4.19 INCH HAMILTON OH TRAINED SPOTTER
24-HR TOTAL
&&
JGIBSONLocal storm report, Nov 6, 8:51 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
851 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HEAVY RAIN 1 N MADEIRA 39.20N 84.37W
11/06/2017 M2.76 INCH HAMILTON OH TRAINED SPOTTER
24-HR TOTAL
&&
JGIBSONLocal storm report, Nov 6, 9:09 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 5 NNW OSGOOD 39.20N 85.31W
11/06/2017 M2.56 INCH RIPLEY IN CO-OP OBSERVER
24-HR TOTAL
&&
JGIBSONLocal storm report, Nov 6, 9:33 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
933 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLOOD 1 ESE BELLBROOK 39.63N 84.06W
11/06/2017 GREENE OH LAW ENFORCEMENT
SEVERAL ROADS STILL CLOSED IN GREENE COUNTY BECAUSE OF
HIGH WATER. SR725 AND LOWER BELLBROOK, SR725 AND PENEWIT,
AREAS OF WASHINGTON MILL AND STEWART ROADS
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:08 PM EST | Flash Flood Warning | ILN | Miami, Montgomery, Preble | 3 hr |
| Nov 5, 7:16 PM EST | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 44 min |
| Nov 5, 7:24 PM EST | Flash Flood Warning | ILN | Miami, Montgomery | 3 hr |
| Nov 5, 7:26 PM EST | Special Weather Statement | ILN | Clark, Greene | 34 min |
| Nov 5, 7:34 PM EST | Flash Flood Warning | ILN | Clark | 3 hr |
| Nov 5, 7:40 PM EST | Areal Flood Advisory | ILN | Montgomery, Preble | 3 hr |
| Nov 5, 7:54 PM EST | Special Weather Statement | ILN | Greene | 36 min |
| Nov 5, 7:58 PM EST | Areal Flood Advisory | ILN | Greene | 3 hr |
| Nov 5, 8:04 PM EST | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 26 min |
| Nov 5, 8:05 PM EST | Special Weather Statement | ILN | Butler | 25 min |
| Nov 5, 8:15 PM EST | Areal Flood Advisory | ILN | Butler, Clinton, Fayette, Greene, Warren | 3 hr |
| Nov 5, 8:30 PM EST | Special Weather Statement | ILN | Warren | 30 min |
| Nov 5, 8:41 PM EST | Areal Flood Advisory | ILN | Brown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more | 3 hr |
| Nov 5, 8:44 PM EST | Areal Flood Advisory | ILN | Clark, Fairfield, Fayette, Hocking, Madison, Pickaway and 1 more | 3 hr |
| Nov 5, 9:22 PM EST | Areal Flood Warning | ILN | Darke | 6 hr |
| Nov 5, 9:33 PM EST | Areal Flood Warning | ILN | Clark, Madison | 6 hr |
| Nov 5, 9:49 PM EST | Areal Flood Warning | ILN | Miami, Montgomery, Preble | 6 hr |
| Nov 5, 10:08 PM EST | Areal Flood Advisory | ILN | Brown, Highland, Hocking, Pike, Ross | 3 hr |
| Nov 5, 10:17 PM EST | Areal Flood Warning | ILN | Clark | 6 hr |
| Nov 5, 10:19 PM EST | Areal Flood Warning | ILN | Butler, Hamilton | 18 hr |
| Nov 5, 10:49 PM EST | Flash Flood Warning | ILN | Butler | 2 hr |
| Nov 5, 11:22 PM EST | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking | 113 min |
| Nov 5, 11:39 PM EST | Flash Flood Warning | ILN | Hamilton | 4 hr |
| Nov 5, 11:44 PM EST | Areal Flood Advisory | ILN | Brown, Clinton, Warren | 3 hr |
| Nov 5, 11:48 PM EST | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 3 hr |
| Nov 6, 12:01 AM EST | Special Weather Statement | ILN | Clermont, Hamilton | 29 min |
| Nov 6, 12:24 AM EST | Areal Flood Advisory | ILN | Clermont, Warren | 3 hr |
| Nov 6, 12:34 AM EST | Flash Flood Warning | ILN | Clermont, Warren | 2 hr |
| Nov 6, 12:38 AM EST | Special Weather Statement | ILN | Clermont | 37 min |
| Nov 6, 12:43 AM EST | Flash Flood Warning | ILN | Brown, Clinton, Highland | 3 hr |
| Nov 6, 12:55 AM EST | Special Weather Statement | ILN | Brown | 35 min |
| Nov 6, 1:03 AM EST | Tornado Warning | ILN | Brown, Clinton, Highland | 7 min |
| Nov 6, 1:12 AM EST | Flash Flood Warning | ILN | Fayette, Madison, Pickaway, Ross | 3 hr |
| Nov 6, 1:14 AM EST | Areal Flood Advisory | ILN | Butler | 91 min |
| Nov 6, 1:15 AM EST | Special Weather Statement | ILN | Highland, Ross | 30 min |
| Nov 6, 1:47 AM EST | Special Weather Statement | ILN | Pike | 28 min |
| Nov 6, 1:48 AM EST | Special Weather Statement | ILN | Ross | 27 min |
| Nov 6, 2:20 AM EST | River Flood Advisory | ILN | Hamilton | 17 hr |
| Nov 6, 2:28 AM EST | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 3 hr |
| Nov 6, 2:49 AM EST | River Flood Warning | ILN | Clermont, Hamilton | 25 hr |
| Nov 6, 2:53 AM EST | Areal Flood Advisory | ILN | Fairfield, Hocking | 2 hr |
| Nov 6, 2:53 AM EST | River Flood Warning | ILN | Butler | 22 hr |
| Nov 6, 3:44 AM EST | Areal Flood Advisory | ILN | Ross | 2 hr |
| Nov 6, 5:02 AM EST | River Flood Warning | ILN | Hamilton | 45 hr |
| Nov 6, 5:17 AM EST | River Flood Warning | ILN | Licking | 7 hr |
| Nov 6, 5:20 AM EST | Areal Flood Warning | ILN | Greene, Warren | 48 hr |
| Nov 6, 5:29 AM EST | Areal Flood Advisory | ILN | Hocking | 3 hr |
| Nov 6, 6:17 AM EST | River Flood Warning | ILN | Pickaway | 52 hr |
| Nov 6, 6:21 AM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 41 hr |
| Nov 6, 6:26 AM EST | River Flood Warning | ILN | Hocking | 21 hr |
| Nov 6, 8:03 AM EST | River Flood Warning | ILN | Hamilton | 10 hr |
| Nov 6, 8:03 AM EST | River Flood Warning | ILN | Licking | 14 hr |
| Nov 6, 8:27 AM EST | River Flood Warning | ILN | Clermont, Hamilton, Warren | 16 hr |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.